Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

July 27, 2014Genesee County, Niagara County, Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Jul 27, 2014, 11:08 PM EDT for Genesee County, Niagara County, Orleans County, New York. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 11:08 PM EDT (03:08 UTC)
Expired
Jul 28, 2014, 12:30 AM EDT
In force
82 min
Issued by
NWS Buffalo, NY

Counties Genesee County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 33 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WWUS81 KBUF 280308
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1108 PM EDT SUN JUL 27 2014

NYZ001-002-010-011-280430-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
1108 PM EDT SUN JUL 27 2014

...THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE NIAGARA FRONTIER...

* AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY    
  RAIN. THESE STORMS WERE LOCATED FROM MARILLA TO AKRON AND          
  MEDINA...AND MOVING NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND 
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. 
THESE STORMS WILL ALSO PRODUCE VIVID LIGHTNING AND GUSTY WINDS.

LAT...LON 4332 7885 4339 7836 4338 7803 4287 7799
      4286 7864 4328 7903

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 10:51 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 27, 10:51 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1051 PM EDT SUN JUL 27 2014

.SYNOPSIS...
LOW PRESSURE ACROSS EASTERN MICHIGAN WILL PIVOT AROUND AN UPPER
LEVEL DISTURBANCE...REACHING EASTERN NEW YORK STATE MONDAY MORNING. THIS
WILL BRING HEAVY RAINS TO PORTIONS OF WESTERN NEW YORK...WITH SOME
EMBEDDED THUNDERSTORMS. RAIN WILL LAST INTO MONDAY AND THEN A COOLER
PATTERN WILL SET UP FOR THE FIRST HALF OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
REGIONAL RADARS THIS EVENING DISPLAY AN AREA OF HEAVY RAIN AND
EMBEDDED THUNDER JUST NOW EXPANDING EASTWARD ACROSS THE NIAGARA
RIVER AND INTO THE NORTHERN NIAGARA FRONTIER. THIS ACTIVITY IS
FORMING ALONG A CONVERGENT BOUNDARY OF NORTHERLY WINDS FROM ACROSS
LAKE ONTARIO AND SOUTHWESTERLY WINDS AHEAD OF THE SURFACE LOW. SLOW
MOVEMENT TO THESE CELLS WILL BRING LOCALIZED HEAVY RAIN THROUGH THE
LATE EVENING AND EARLY MORNING HOURS. THIS ACTIVITY WILL LIKELY
EXPAND EASTWARD ALONG THE SOUTHERN SHORE OF LAKE ONTARIO AS
CONVERGENT WINDS FORM THROUGH THE OVERNIGHT.

SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE ALSO FOUND ELSEWHERE
THROUGHOUT WESTERN NEW YORK THIS LATE EVENING. THE MAIN SPOKE OF
MODERATE TO HEAVY RAIN AND THUNDER ASSOCIATED WITH UPWARD LIFT AHEAD
OF AN UPPER LEVEL TROUGH AXIS IS NOW ACROSS CENTRAL LAKE ERIE AND
WESTERN PENNSYLVANIA. THIS ACTIVITY IS MORE MODERATE RAIN THAN HEAVY
RAIN AT THIS POINT IN TIME.

EXPECT THIS BAND OF PRECIPITATION TO OUR WEST TO SLOWLY ROTATE
ACROSS MUCH OF THE CWA THROUGH THE OVERNIGHT TIME PERIOD. THERE MAY
BE A BRIEF UPTICK IN PRECIPITATION RATES OVERNIGHT AS MOISTURE IS
PULLED NORTHWARD INTO THE BAND OF RAIN AND WILL LEAVE THE MENTION OF
HEAVY RAIN IN THE GRID FOR NOW. THIS BAND OF RAIN IN ADDITION TO THE
AREA OF HEAVY RAIN AND THUNDER ACROSS THE NORTHERN NIAGARA FRONTIER
WILL BRING A HALF TO ONE INCH OF RAIN THROUGH THE OVERNIGHT...WITH
LOCALIZE HIGHER AMOUNTS.

THIS SURFACE LOW WILL TRACK EASTWARD THROUGH THE NIGHT TO ABOUT
SOUTHERN CENTRAL NEW YORK BY DAYBREAK. THERE LIKELY WILL BE STEADY
RAIN STILL FALLING ACROSS NORTHERN WESTERN NEW YORK AROUND DAYBREAK
AS A DEFORMATION BAND OF RAIN FALLS TO THE NORTHWEST OF THE SURFACE
LOW. ADDITIONAL RAIN MONDAY WILL RANGE BETWEEN A HALF TO ONE
INCH...GIVING MUCH OF THE REGION ONE TO TWO INCHES OF RAIN FOR A
12-18 HOUR PERIOD. OF COURSE LOCALIZED HEAVIER AMOUNTS OF 2 INCHES+
ARE LIKELY WITHIN HEAVIER AND POSSIBLE TRAINING CELLS...AS WELL AS
SOME AREAS NOT TOPPING THE ONE INCH MARK DUE TO THE SCATTEREDNESS OF
CONVECTION.

BEHIND THIS SURFACE LOW MONDAY MORNING MODERATE NORTHERLY FLOW WILL
BE IN PLACE...WITH GUSTS TO 25 MPH. THIS UPSLOPE COMPONENT COMBINED
WITH COOLER TEMPERATURES ALOFT AND UPPER LEVEL TROUGHING WILL CAUSE
CLOUDS AND POSSIBLY SHOWERS TO LINGER FOR MUCH OF THE DAY. RAIN WILL
TAPER OFF FROM WEST TO EAST THROUGH THE AFTERNOON HOURS ACROSS THE
CWA. COOLER AIR AND CLOUDS KEEP TEMPERATURES IN THE 60S ON
MONDAY...WHICH IS UNSEASONABLY COOL FOR THIS TIME OF YEAR. THESE
READINGS ARE MORE TYPICAL OF MID SEPTEMBER GIVING THE FALLISH FEEL
TO THE AIR. HOWEVER ABOUT HALF OF JULY'S IN RECENT DECADES FOR BOTH
BUFFALO AND ROCHESTER HAVE AT LEAST ONE DAY WITH HIGHS ONLY IN THE
60S...SO THIS COOL COUPLE OF DAYS ARE NOT ANYTHING EXTREME.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COOL AIR WILL REMAIN ACROSS THE EASTERN GREAT LAKES ON MONDAY
NIGHT...BUT THE DRIER AIR ALOFT AND SUBSIDENCE WILL SUPPRESS ANY
LAKE EFFECT RESPONSE OTHER THAN A THIN LAYER OF LAKE INDUCED
STRATOCU TO THE SOUTHEAST OF LAKES ERIE AND ONTARIO. EXPECT A COOL
AND DRY NIGHT WITH LOWS IN THE MID 40S TO NEAR 50 ACROSS THE
INTERIOR OF THE SOUTHERN TIER AND THE TUG HILL PLATEAU...TO THE MID
TO UPPER 50S ALONG THE SHORES OF LAKES ERIE AND ONTARIO.

IT WILL BE A LITTLE WARMER ON TUESDAY WITH HIGHS N THE MID/UPR 60S
INLAND TO THE LOWER 70S ALONG THE LAKESHORES AND LOWER TERRAIN.
HOWEVER...THE WARMER SURFACE TEMPS COINCIDE WITH A COOLING ALOFT TO
AROUND +5C AT 850MB AS THE AXIS OF THE PERSISTENT CANADIAN TROUGH CROSSES
THE REGION. THIS WILL YIELD THE CHANCE OF DAYTIME SHOWERS ON TUESDAY
WITH SOME NIGHTTIME LAKE EFFECT RAIN TUESDAY NIGHT...AND EVEN THE
ISOLATED RISK OF WATERSPOUTS.

THE LOW CHANCE OF DIURNAL CYCLE SHOWERS CONTINUES ON WEDNESDAY AS
THE UPPER TROUGH ROTATES ANOTHER SPOKE OF VORTICITY ACROSS THE
REGION. THE HIGH TEMPS WILL BUMP UP ANOTHER NOTCH...TO THE UPPER 60S
TO MID 70S...SO WILL BRING BACK A CHANCE OF THUNDERSTORMS DURING
WEDNESDAY AFTERNOON. THE 850MB TEMPS WARM SUFFICIENTLY TO EXCLUDE
THE RISK OF WATERSPOUTS. WEDNESDAY NIGHT WILL BE LESS COOL WITH
OVERNIGHT LOWS IN THE 50S ACROSS THE REGION...AND A LOW CHANCE OF AN
OVERNIGHT SHOWER AS WELL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE DEEP LONGWAVE TROUGH OVER THE GREAT LAKES AND NORTHEASTERN STATE
DURING MIDWEEK WILL SLOWLY DE-AMPLIFY AND RETREAT INTO QUEBEC BY THE
END OF THE WEEK. THE LOW CHANCE OF SHOWERS ON THURSDAY WILL GIVE WAY
TO NIL POPS ON THU NIGHT AND FRIDAY. HIGH TEMPS WILL RISE FROM MID
70S THURSDAY TO THE UPPER 70S ON FRIDAY.

THE SLOW WARMING TREND WILL CONTINUE ON SATURDAY...BUT A CLOSED LOW
DEVELOPING OVER THE OHIO VALLEY MAY FORCE ATLANTIC MOISTURE TO
SPREAD NORTH INTO OUR REGION WITH A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
AT 00Z SEVERAL SEGMENTS OF HEAVY SHOWERS AND THUNDERSTORMS WERE
FOUND FROM THE CENTRAL GREAT LAKES AND OHIO VALLEY...ADVANCING
EASTWARD TOWARDS WESTERN AND CENTRAL NEW YORK. THESE SEGMENTS AS
THEY CONTINUE EASTWARD WILL BRING PERIODS OF HEAVY RAIN AND
SCATTERED THUNDERSTORMS TO THE REGION THROUGH THE NEXT 12 TO 15
HOURS. EXPECT VFR CONDITIONS TO DETERIORATE AND FLUCTUATE INTO IFR
OR LOWER RANGE FOR A PERIOD OF TIME WITHIN THESE HEAVIER PERIODS OF
RAIN AND THUNDER. AS THE FLOW BECOMES MORE NORTHERLY LATE TONIGHT
EXPECT IFR CIGS TO DEVELOP ACROSS WESTERN NEW YORK.

RAIN WILL EXIT EASTWARD TOMORROW WITH MVFR/IFR FLIGHT CONDITIONS
IMPROVING BACK TO VFR LATE IN THE TAF PERIOD.

OUTLOOK...
TUESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
FRIDAY...VFR.

&&

.MARINE...
LOW PRESSURE WILL PIVOT SOUTH OF THE REGION TONIGHT AND THEN WILL
STRENGTHEN ACROSS EASTERN NEW YORK ON MONDAY. THIS WILL TIGHTEN THE
PRESSURE GRADIENT AND ESTABLISH A MODERATE NORTHERLY FLOW LATE
TONIGHT AND MONDAY. THIS FLOW WILL SUPPORT SMALL CRAFT HEADLINES FOR
ALL OF LAKE ONTARIO....LAKE ERIE AND THE NIAGARA RIVER FROM LATE
TONIGHT THROUGH TOMORROW.

WINDS WILL DIMINISH MONDAY NIGHT...WITH A WEAKER FLOW FORECAST FOR
MID-WEEK. COOLER TEMPERATURES ALOFT SUGGEST THERE IS A CHANCE FOR
WATERSPOUTS ON TUESDAY NIGHT INTO WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ001>004-010>014-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM EDT MONDAY FOR LEZ020.
         SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EDT MONDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM EDT MONDAY FOR
         LOZ030.
         SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR
         LOZ042>044.
         SMALL CRAFT ADVISORY FROM 5 AM TO 6 PM EDT MONDAY FOR
         LOZ045.

&&

SYNOPSIS...APFFEL
NEAR TERM...THOMAS
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...THOMAS
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Jul 27, 5:07 AM EDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT SUN JUL 27 2014

NYZ001>004-010-011-280915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-
507 AM EDT SUN JUL 27 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-280915-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
507 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOCALLY HEAVY RAIN MAY DEVELOP ON MONDAY AS A POTENT UPPER LEVEL
DISTURBANCE AND LOW PRESSURE SYSTEM CROSS THE REGION. THIS HAS THE
POTENTIAL TO PRODUCE SOME FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-280915-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
507 AM EDT SUN JUL 27 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING. A FEW OF THESE MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. A FEW OF THESE MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER
WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 27, 7:12 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
712 PM EDT SUN JUL 27 2014

NYZ019-280015-
CHAUTAUQUA NY-
712 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES WEST
  OF FINDLEY LAKE...AND MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FINDLEY LAKE...
  RIPLEY AND SHERMAN...
  WESTFIELD...
  MAYVILLE AND BARCELONA...
  BROCTON...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4227 7977 4242 7948 4242 7944 4224 7931
      4209 7977 4225 7977

TMA
Local storm report, Jul 27, 7:35 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
735 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     WATER SPOUT      RIPLEY                  42.27N  79.71W
07/27/2014                   CHAUTAUQUA         NY   TRAINED SPOTTER

            MULTIPLE WATER SPOUTS REPORTED ON LAKE ERIE.

&&

EVENT NUMBER BUF1400265

AR
Local storm report, Jul 27, 7:42 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
742 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     WATER SPOUT      2 NNW RIPLEY            42.29N  79.73W
07/27/2014                   LEZ040             NY   TRAINED SPOTTER

            MULTIPLE WATER SPOUTS REPORTED ON LAKE ERIE.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER BUF1400265

AR
Local storm report, Jul 27, 7:43 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
743 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             RIPLEY                  42.27N  79.71W
07/27/2014  M0.75 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1400266

AR
Special weather statement, Jul 27, 11:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1108 PM EDT SUN JUL 27 2014

NYZ001-002-010-011-280430-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
1108 PM EDT SUN JUL 27 2014

...THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE NIAGARA FRONTIER...

* AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
  RAIN. THESE STORMS WERE LOCATED FROM MARILLA TO AKRON AND
  MEDINA...AND MOVING NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
THESE STORMS WILL ALSO PRODUCE VIVID LIGHTNING AND GUSTY WINDS.

LAT...LON 4332 7885 4339 7836 4338 7803 4287 7799
      4286 7864 4328 7903

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:33 PM EDTSpecial Marine WarningBUF42 min
Jul 27, 11:26 PM EDTFlash Flood WarningBUFErie, Genesee, Niagara, Orleans4 hr
Jul 27, 11:55 PM EDTFlash Flood WarningBUFErie, Genesee, Wyoming3 hr
Jul 28, 12:27 AM EDTFlash Flood WarningBUFLivingston, Ontario4 hr
Jul 28, 12:52 AM EDTFlash Flood WarningBUFLivingston, Monroe, Ontario, Wayne4 hr
Jul 28, 7:22 AM EDTSpecial Weather StatementBUFErie, Genesee, Livingston, Monroe, Niagara, Orleans and 1 more83 min
Jul 28, 8:45 AM EDTFlash Flood WarningBUFLivingston, Monroe, Ontario6 hr
Jul 28, 9:16 AM EDTSpecial Weather StatementBUFChautauqua, Erie, Wyoming74 min
Jul 28, 9:53 AM EDTFlash Flood WarningBUFMonroe, Ontario6 hr
Jul 28, 10:28 AM EDTSpecial Weather StatementBUFWyoming77 min
Jul 28, 11:13 AM EDTSpecial Weather StatementBUFMonroe47 min
Jul 28, 12:52 PM EDTAreal Flood AdvisoryBUFMonroe3 hr

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.